Thunderstorm Wind, Bradford
- When
- May 30, 3:30 PM EST
- Where
- Bradford County, Lawtey
- Property damage
- $200
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.050, -82.083
Large trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 30, 1:30 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT THU MAY 30 2002 CURRENT...THUNDERSTORMS BEGINNING TO FIRE THIS AFTERNOON ALONG EAST/WEST COAST SEA BREEZES. EXPECT ACTIVITY TO CONTINUE TO SPREAD INLAND WITH SEA BREEZE PENETRATION. STRONG STORMS POSSIBLE THIS AFTERNOON ACROSS INLAND AREAS OF FLORIDA WITH CAPES PUSHING 3000 J/KG AND H5 TEMPS AROUND -10. FOCAL POINT OF STRONGEST ACTIVITY LIKELY TO BE SEA BREEZE COLLISIONS OVER SOUTHERN PART OF CWA. REMANTS OF OFFSHORE SFC LOW NOW APPEARS TO BE A COUPLE HUNDRED MILES EAST OF ST. SIMONS ASSOCIATED WITH AN AREA OF THUNDERSTORMS. THIS FEATURE SHOULD NOT HAVE ANY IMPACT ON NE FL/SE GA. FORECAST...OMEGA BLOCK HAS SET UP ACROSS INTERMOUNTAIN WEST WITH UPPER LOW DIVING SOUTH INTO GULF OF MEXICO. PATTERN FORECAST BY ALL MODELS TO STICK AROUND WHILE SLOWLY WEAKENING. H5 LOW WILL SIT OUT OVER GULF WITH TROUGH EXTENDING NE ACROSS THE FLORIDA PENINSULA. AM WATCHING THIS AFTERNOONS TSTORM COVERAGE ACROSS AREA TO HELP DETERMINE FUTURE POPS SINCE THE NEXT FEW DAYS ARE LIKELY TO BE QUITE SIMILAR. FRIDAYS ACTIVITY MAY BE ENHANCED A BIT AS SOUTHERN HALF OF AREA WILL BE UNDER A MORE FAVORABLE QUADRANT OF JET. VORT MAXES BEING EJECTED BY CUT OFF LOW WILL ALSO BE MOVING ACROSS AREA FROM TIME TO TIME. HOWEVER...DONT BUY THE AVN SOLUTION OF BRINGING LARGE SLUG OF MOISTURE AND QPF UP THE EAST COAST TOMORROW. EXPECT ACTIVITY TO BE INITIATED MUCH AS TODAY WITH SEA BREEZES BEING THE FOCAL POINTS. EXTENDED...12Z AVN WANTS TO LIFT H5 LOW NORTHEAST ACROSS FORECAST AREA ON TUESDAY WHICH IS 12-24 HOURS SLOWER THAN 00Z MRF. FAVOR THE SLOWER SOLUTION UPPER LOW WILL BE WELL REMOVED FROM THE MAIN FLOW ACROSS THE NORTHERN TIER OF STATES. WITH THAT IN MIND...WILL KEEP AFTERNOON THUNDERSTORMS IN THE FORECAST THROUGH THE PERIOD. MARINE...LIGHT WINDS EXPECTED AND GOING FORECAST LOOKS GOOD. PRELIM CCF... AMG BB 067/090 068/093 069 25242 SSI BB 072/085 072/088 073 25232 JAX BB 068/088 069/090 069 25342 SGJ BB 070/085 070/087 070 25242 GNV TB 067/090 068/092 069 25453 OCF TB 068/091 068/093 069 25453 .JAX... .GA...NONE. .FL...NONE. CAMP/SHASHY/HESS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-302300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1240 PM EDT THU MAY 30 2002 ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...A GOOD CHANCE OF RIP CURRENTS AT AREA BEACHES... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING. THE GREATEST COVERAGE OF STORMS IS LIKELY TO BE ALONG AND WEST OF THE ST JOHNS RIVER AND U.S. 301. SOME OF THESE THUNDERSTORMS WILL BE STRONG...ESPECIALLY OVER NORTH FLORIDA. THE GREATEST HAZARDS FROM STORMS WILL BE FREQUENT LIGHTNING...WIND GUSTS OVER 40 MPH...AND HAIL. IN ADDITION...LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. HOWEVER... SPOTTER ACTIVATION MAY BE REQUESTED IN FLORIDA COUNTIES LATER TODAY. RIP CURRENTS...OR RUN OUTS...WILL CONTINUE ALONG THE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA BEACHES DUE TO DEVELOPING EASTERLY WINDS OF 10 TO 15 MPH AND A 2 TO 3 FOOT NORTHEAST SWELL. FOR SAFETY...SWIM ONLY AT GUARDED BEACHES AND HEED THE ADVICE OF THE LIFEGUARDS OR BEACH PATROL. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The Jacksonville radar (KJAX), 61 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290646.